Claritin Side Effect To Think About Before Taking
Doctors commonly use Claritin (loratadine) for sneezing, itching, a drippy nose, eyes that are watering, and other seasonal allergic symptoms. This medication can now be purchased at your local drugstore and you don't need a prescription. It will reduce the amount of histamines in the blood stream, thus treating effectively the hives and inflammation caused by the histamines that are present. This medication is not known to cause drowsiness; however, it can cause hair loss in some cases. In case of this occurrence, stop taking the Claritin (loratadine) medication and the hair loss will stop.
Generally the hair loss brought on by Claritin is minimal and there is no reason to be overly concerned. Most people who take Claritin or loratadine to treat their allergies find that the benefits that they receive from it far outweigh the possibility of hair loss, making it well worth the minimal risk.
Virtually every drug on the market has some side effects in some people. Legally, pharmaceutical companies are required to list all the possible side effects so that the public understands their risks in taking the medication. However, the number of people who experience many of these side effects is often very small. This is where trust in one's doctor becomes the critical factor. It is the physician's job to analyze the patient's condition and select the medication that will do the best job with the fewest side effects for that particular patient. It is also the patient's job to monitor how they feel when taking the medication and give their doctor useful feedback.
A thorough discussion about Claritin or loratadine should extend beyond just talking about the possibility of experiencing some hair loss while on the medication. If a talk with your doctor doesn't address all of your concerns, there are plenty of other resources available to you to find out more information. The package insert will include uses, warnings and dosing instructions, and researching online or speaking with your pharmacist will provide even more information.
Published October 1st, 2007